MAUDE Adverse Event Report: SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE

SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number GBF0508
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient relayed deformation to the doctor about 2 weeks after bellafill injection, but will not allow the doctor to examine to determine cause or diagnosis.Patient states they require surgery to correct.Timeline: on (b)(6) 2020: the patient was injected with bellafill dermal filler in the "marionette lines, jowls, and parenthesis lines".On (b)(6) 2020: the patient reported the deformation to the doctor.The actual onset date is unknown.The area(s) of "deformation" is unknown.On (b)(6) 2020: date the issue was reported to (b)(6).Known patient medical history per the reporting account: patient states no known medical conditions.No known drug allergies.Currently takes no medications.No other fillers or facial treatments per the injector's knowledge.The lot used in the patient's bellafill procedure (lot f191096) was reviewed.No issues were noted with manufacturing records, the lot met all acceptance criteria upon release.Review of the retained lot samples for lot f191096 found the lot continues to meet release criteria.The patient has refused to come back to the injector for examination as of the date of this submission.The cause of the reported deformation is unknown.The patient was injected with bellafill dermal filler in the "marionette lines, jowls, and parenthesis lines".The area(s) of "deformation" is unknown.Bellafill dermal filler is indicated for the correction of nasolabial folds and moderate to severe, atrophic, distensible facial acne scars on the cheek in patients over the age of 21 years.Bellafill syringes are single use devices and are typically discarded after use.Per the bellafill ifu: "the syringe and any unused material should be discarded after a single treatment visit.".
 
Event or Problem Description
Patient relayed deformation to the doctor about 2 weeks after bellafill injection, but will not allow the doctor to examine to determine cause or diagnosis.Patient states they require surgery to correct.

Brand Name
BELLAFILL DERMAL FILLER
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
SUNEVA MEDICAL, INC.
5870 pacific center blvd.
san diego, ca
MDR Report Key9832865
Report Number3003707320-2020-00004
Device Sequence Number764898
Product Code LMH
UDI-Device Identifier10350224000025
UDI-Public(01)10350224000025(17)210317(10)F191096
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P020012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/17/2021
Device Model NumberGBF0508
Device Catalogue NumberGBF0508
Device Lot NumberF191096
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2020
Initial Report FDA Received Date03/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;